It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board

  • Lipitor input please!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-29-2004, 09:57 PM   #1
    strikerx98
    Newbie
    (female)
     
    strikerx98's Avatar
     
    Join Date: Nov 2004
    Posts: 5
    strikerx98 HB User
    Exclamation Lipitor input please!

    To those who have been here a while this will probably be like beating a dead horse... but to me (who just found this site tonight) it's a breath of fresh air to find myself in familiar company. Thank you!

    Now to the question... I have been on Elavil 50mg for several years. Darvocet n100 since 2000 (after brain surgery, and I have FMS, so I'm told but a lot of people see that and think "Hypocondriac") Begand Zoloft 20mg 2 months ago and Lipitor 20mg 3 weeks ago.

    Here's the problem. In the last 2 weeks I've gone from bad to worse with muscle pain and fatigue (But is it just the FMS?) my ears are ringing like crazy (new symptom that I've never had, but don't see it on the side effects list). Brain fog and feeling like I'm on codine or something. Woozie and out of it feeling. Stomach pains (just in the last few days). Lastly, I've had this planters warts or something on my hands and arms for years. They are flesh color, or were... 2 days ago I noticed they are ALL dark brown.

    If you feel I'm out to lunch feel free to say so, but if this is familiar to ANYONE I sure would love to know. It was thanks to a board like this that I found about my problem that lead to brain surgery with a top nuerosurgen at UCLA.

    TIA

    Connie

    Last edited by strikerx98; 11-29-2004 at 10:02 PM.

     
    Sponsors Lightbulb
       
    Old 11-29-2004, 10:41 PM   #2
    rahod
    Veteran
     
    rahod's Avatar
     
    Join Date: May 2004
    Posts: 467
    rahod HB User
    Re: Lipitor input please!

    Quote:
    Originally Posted by strikerx98
    To those who have been here a while this will probably be like beating a dead horse... but to me (who just found this site tonight) it's a breath of fresh air to find myself in familiar company. Thank you!

    Now to the question... I have been on Elavil 50mg for several years. Darvocet n100 since 2000 (after brain surgery, and I have FMS, so I'm told but a lot of people see that and think "Hypocondriac") Begand Zoloft 20mg 2 months ago and Lipitor 20mg 3 weeks ago.

    Here's the problem. In the last 2 weeks I've gone from bad to worse with muscle pain and fatigue (But is it just the FMS?) my ears are ringing like crazy (new symptom that I've never had, but don't see it on the side effects list). Brain fog and feeling like I'm on codine or something. Woozie and out of it feeling. Stomach pains (just in the last few days). Lastly, I've had this planters warts or something on my hands and arms for years. They are flesh color, or were... 2 days ago I noticed they are ALL dark brown.

    If you feel I'm out to lunch feel free to say so, but if this is familiar to ANYONE I sure would love to know. It was thanks to a board like this that I found about my problem that lead to brain surgery with a top nuerosurgen at UCLA.

    TIA

    Connie
    The answer is simple..STOP the Lipitor and see if those symptoms go away...give it a month. There is no risk in getting of Lipitor for a while.

     
    Old 11-30-2004, 08:01 AM   #3
    Jack51
    Inactive
     
    Join Date: Aug 2004
    Posts: 434
    Jack51 HB User
    Re: Lipitor input please!

    Hi Connie

    Lipitor can surely cause muscle aches, pains and fatigue in a lot of people. I had to stop it. I cannot take any of the statins, but boy I wish that I could. I have been taking 1200mg/day of Red Yeast Rice, for about 8 days with no problems (go figure), which basically is one of the unadulterated statins.

    Take Rahod's advice and stop for awhile. If it's the Lipitor, and you continue taking it long enough, you can have some long lasting problems.

    Good luck

     
    Old 11-30-2004, 08:20 AM   #4
    strikerx98
    Newbie
    (female)
     
    strikerx98's Avatar
     
    Join Date: Nov 2004
    Posts: 5
    strikerx98 HB User
    Smile Re: Lipitor input please!

    Thanks guys. I did read the FDA info on Lipitor last night and found the ear ringing to be on the list as well as the others. I'm going to call the doctor today.

    Thanks again!

     
    Old 11-30-2004, 08:39 AM   #5
    ZippyDawg
    Senior Member
     
    ZippyDawg's Avatar
     
    Join Date: Aug 2004
    Posts: 140
    ZippyDawg HB User
    Re: Lipitor input please!

    Aspirin will cause "ringing" in the ears as well as many other drugs. In any case it certainly seems like you should stop taking the Lipitor and to see if the problems you are experiencing disappear.

    Statins do not "treat" CAD/CVD. They may reduce your risk of developing/advancing CAD/CVD but there is no guarantee that they will be helpful to you as an individual . You certainly won't immediately keel over by not taking it.

    Last edited by ZippyDawg; 11-30-2004 at 08:41 AM.

     
    Old 11-30-2004, 11:12 PM   #6
    strikerx98
    Newbie
    (female)
     
    strikerx98's Avatar
     
    Join Date: Nov 2004
    Posts: 5
    strikerx98 HB User
    Re: Lipitor input please!

    Doctor switched me today from 20mg Lipitor to 20mg Pravachol. Don't know much about this one, but hopefully I can stop living on Tums, and the only ringing I hear will be the phone.

    Thx!

     
    Old 12-01-2004, 04:37 AM   #7
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: Lipitor input please!

    Quote:
    Originally Posted by strikerx98

    Now to the question... I have been on Elavil 50mg for several years. Darvocet n100 since 2000 (after brain surgery, and I have FMS, so I'm told but a lot of people see that and think "Hypocondriac") Begand Zoloft 20mg 2 months ago and Lipitor 20mg 3 weeks ago.

    Here's the problem. In the last 2 weeks I've gone from bad to worse with muscle pain and fatigue (But is it just the FMS?) my ears are ringing like crazy (new symptom that I've never had, but don't see it on the side effects list). Brain fog and feeling like I'm on codine or something. Woozie and out of it feeling. Stomach pains (just in the last few days). Lastly, I've had this planters warts or something on my hands and arms for years. They are flesh color, or were... 2 days ago I noticed they are ALL dark brown.



    Connie
    Hmmm, where to begin.
    Connie, you are on a MESS of drugs. Taking Elavil, darvocet, and Zoloft woould leave ANYBODY feeling like a zombie.
    1. On the "feel like codeine": propoxyphene IS a narcotic analgesic very much like codeine.
    2. Elavil is a VERY potent antipsychotic..I couldn't quite tell but are you STILL taking it and combing it with ZOLOFT?
    3. Four years on acetaminophen (other part of Darvocet) is a big mistake. It is too damaging to the liver to be used as a daily drug. Codeine with aspirin might be a far better choice.

    Connie, I think the statin drugs are the least worrisome in your arsenal (but I'd still not mix daily pravachol with daily acetaminophen because you are increasing even further your risk of liver damage.)
    I think you must wean off some of these lalapaoozas. Adding the lipitor might have increased the effect of any of these drugs by making the liver less able to break them down fast enough.

    (Please tell me you stopped the elavil before adding the Zoloft??)

    Last edited by Lenin; 12-01-2004 at 04:44 AM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Going from 20 to 80mg Lipitor.....Lenin are you our there? wayover20 High Cholesterol 24 07-31-2007 05:03 AM
    How Do I Go Off My Lipitor And Zetia Safely? phoebeann High Cholesterol 15 12-11-2006 08:54 PM
    Question about Lipitor Marge S 006 High Cholesterol 2 07-13-2006 05:20 AM
    Lipitor vs Lovastatin Brendap High Cholesterol 8 10-30-2005 12:49 PM
    muscle aches associated with Lipitor libloom High Cholesterol 26 03-26-2005 07:07 PM
    Lipitor side affects Lady50 High Cholesterol 18 02-13-2005 06:16 AM
    Lipitor Users Please Read tatum46 High Cholesterol 25 11-02-2004 08:58 PM
    Lipitor side effects -- how long?? Gary Gibson High Cholesterol 7 05-29-2004 06:09 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:09 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!